Monsanto Roundup Lawsuit

Wednesday, June 25, 2008

Seroxat Linked To Dangerous Withdrawal Symptoms

Source HERE


I have substituted the word 'Paxil' for 'Seroxat' for the benefit of the English visitors to this site and for Google UK Web Crawlers.



Seroxat Linked To Dangerous Withdrawal Symptoms


Popular serotonin reuptake inhibitor (SSRI) antidepressant drug Seroxat has been linked to SSRI Discontinuation Syndrome, a severe and sometimes life-threatening condition that occurs upon withdrawal from the drug.


This is just one of many recent Seroxat side effects, such as complications in pregnancy, increased risk of suicide and serotonin syndrome, that have brought the drug and its manufacturer, GlaxoSmithKline, under fire.


What is SSRI Discontinuation Syndrome?


SSRI Discontinuation Syndrome occurs within 24 hours to one week of cessation of Seroxat or similar SSRI drugs. The syndrome is connected to a drug 's "elimination half-life", the period of time necessary before a pharmaceutical agent is completely out of a patient 's system.


Seroxat has a particularly long half-life and a higher incidence rate of SSRI Discontinuation Syndrome. While SSRIs like Seroxat have been touted as non-addictive, the withdrawal syndrome mimics some typical facets of withdrawal from addictive drugs such as alcohol or opiates and creates powerful symptoms including:


* Gastrointestinal disturbances, including nausea or diarrhea;
* Mood disorders, such as suicidal ideation (suicidal thoughts), tearfulness, mania, irritability and aggression;
* Sensory and movement disorders, such as vertigo, trembling, dizziness, tingling and numbness, difficulty moving or walking, and ringing of the ears (tinnitus); and
* Sleep disorders, such as fatigue, narcolepsy, insomnia or vivid dreams.


Since the withdrawal symptoms of Seroxat can be so strong, patients are encouraged to speak with their health care provider before going off the drug and are advised not to stop the drug suddenly.


An experienced Seroxat doctor can help you ramp down your dosage in appropriate amounts, tapering the dose off until you are no longer on the drug; however, Seroxat tapering has not been proven to prevent the symptoms of SSRI Discontinuation Syndrome.


Long-Term Effects of Paxil Use


Though most patients who experience SSRI Discontinuation Syndrome eventually get past their side effects, some patients who discontinue Seroxat and other SSRIs experience long-term effects. These include low-grade symptoms, such as persistent tinnitus or problems with concentration and memory, and more persistent and severe symptoms such as anxiety, sexual dysfunction, and others and may be present for the long-term.


While some patients have suffered from Seroxat side effects for as many as two years after withdrawal, others are suffering from SSRI Discontinuation Syndrome and its effects on an indefinite basis. However, the medical body of knowledge has not yet progressed far enough to be able to really assess or address SSRI Discontinuation Syndrome.


Suicidal Ideation: A Major Risk


SSRIs have notorious links to increased risks of suicide in patients, sometimes children, especially those withdrawing from the drug. Seroxat is not prescribed to patients under the age of 18; however, new warnings indicate that suicidal ideation is a risk in adults taking Seroxat, especially those between the ages of 18 and 30. Due to its continuing link with high risks of suicide and suicidal ideation, it is strongly recommended that patients who discontinue the use of Seroxat do so under controlled medical circumstances and with a doctor 's supervision.

**

http://www.mind.org.uk/Information/Seroxatwithdrawalinformation.htm


Withdrawal problems occur more commonly with paroxetine than with the other SSRIs. It is probable that these problems are associated with the fact that paroxetine has a short half-life, which means that it is metabolised and cleared from the body in a relatively short time. Withdrawal from drugs which have a long half-life (including Prozac) is naturally slower and more gradual than with those with a short half-life, and so causes fewer problems.



Read the new book, The Evidence, However, Is Clear...The Seroxat Scandal

By Bob Fiddaman

ISBN: 978-1-84991-120-7
CHIPMUNKA PUBLISHING

AVAILABLE FOR DOWNLOAD HERE


PAPERBACK COMING SOON

Post a Comment